Alert archive / Nevada / Fire Weather Watches in 2008

Fire Weather Watch 21, NWS Las Vegas, NV

August 29, 2008Esmeralda County, Lincoln County, Nye County, Nevada; Inyo County, San Bernardino County, Tulare County, California

NWS Las Vegas, NV issued this fire weather watch at Aug 29, 2008, 3:12 PM PDT for Esmeralda County, Lincoln County, Nye County, Nevada; Inyo County, San Bernardino County, Tulare County, California. It took effect at Aug 31, 2008, 10:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 29, 2008, 3:12 PM PDT (22:12 UTC)
In effect from
Aug 31, 2008, 10:00 AM PDT
Expired
Aug 30, 2008, 2:35 PM PDT
In force
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2008-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2008-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4791 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 292212
RFWVEF

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 PM PDT FRI AUG 29 2008

...FIRE WEATHER WATCH FOR PORTIONS OF SOUTH CENTRAL NEVADA AND
SOUTHEASTERN CALIFORNIA FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY...


CAZ226-228-NVZ460>462-300615-
/O.NEW.KVEF.FW.A.0021.080831T1700Z-080901T0400Z/
OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
312 PM PDT FRI AUG 29 2008

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

AN UNUSUALLY STRONG FRONT WILL PASS THROUGH NEVADA SUNDAY AND
MONDAY. IN ADVANCE OF THE FRONT WIND GUSTS TO 35 MPH OR GREATER
FROM THE SOUTH TO WEST WILL DEVELOP IN SOUTH CENTRAL NEVADA SUNDAY
AFTERNOON...IN WESTERN SAN BERNARDINO COUNTY AND THE SIERRA
PORTION OF INYO COUNTY. WITH THESE WINDS THERE WILL BE RELATIVE
HUMIDITIES BELOW 15 PERCENT. NEVADA ZONE 460...462 AND PRIMARILY
THE WEST PART OF NEVADA ZONE 461 WILL BE AFFECTED. IN CALIFORNIA
ZONES 226 AND PRIMARILY THE WEST HALF OF ZONE 228. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR THE ABOVE MENTIONED ZONES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

JACQUES
2 follow-up statements
000 
WWUS85 KVEF 301333
RFWVEF

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
633 AM PDT SAT AUG 30 2008

...FIRE WEATHER WATCH FOR PORTIONS OF SOUTH CENTRAL NEVADA AND
SOUTHEASTERN CALIFORNIA FOR GUSTY SOUTHWEST WINDS AND LOW
HUMIDITY...

CAZ226-228-NVZ460>462-302145-
/O.CON.KVEF.FW.A.0021.080831T1700Z-080901T0400Z/
OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
633 AM PDT SAT AUG 30 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR NEVADA FIRE ZONES 460...462 AND PRIMARILY THE WEST PART OF
461 AND FOR CALIFORNIA ZONES 226 AND PRIMARILY THE WEST HALF OF
ZONE 228.

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

AN UNUSUALLY STRONG FRONT WILL PASS THROUGH NEVADA SUNDAY AND
MONDAY. IN ADVANCE OF THE FRONT WIND GUSTS TO 35 MPH OR GREATER
FROM THE SOUTH TO WEST WILL DEVELOP SUNDAY AFTERNOON ACROSS SOUTH
CENTRAL NEVADA...WESTERN SAN BERNARDINO COUNTY AND THE SIERRA
PORTION OF INYO COUNTY. IN ADDITION TO THE WINDS...RELATIVE
HUMIDITY VALUES WILL BE NEAR TO BELOW 15 PERCENT. THE COMBINATION
OF GUSTY WINDS AND LOW HUMIDITY MAY CREATE ERRATIC FIRE CONDITIONS.
 
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$
000 
WWUS85 KVEF 302135
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PDT SAT AUG 30 2008

CAZ226-228-NVZ460>462-311400-
/O.UPG.KVEF.FW.A.0021.080831T1700Z-080901T0400Z/
/O.NEW.KVEF.FW.W.0030.080831T1800Z-080901T0300Z/
OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
235 PM PDT SAT AUG 30 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ESMERALDA...NYE AND MOST
OF LINCOLN COUNTY IN SOUTHERN NEVADA AND INYO AND MUCH OF SAN
BERNARDINO COUNTY IN CALIFORNIA...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AN UNSEASONABLY STRONG COLD FRONT WILL APPROACH THE AREA SUNDAY.
WEST TO SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT WITH
WIND GUSTS AROUND 35 MUCH OF THE DAY SUNDAY. IN ADDITION...DRIER
AIR WILL ALSO BE MOVING INTO THE AREA SUNDAY AFTERNOON WITH
MINIMUM RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT. PORTIONS OF
LINCOLN COUNTY MAY NOT SEE THE DRY AIR UNTIL LATE IN THE DAY
HOWEVER. WINDS WILL DECREASE LATER IN THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

CAZ227-311400-
/O.NEW.KVEF.FW.W.0030.080831T1800Z-080901T0300Z/
DEATH VALLEY NATIONAL PARK-
235 PM PDT SAT AUG 30 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR DEATH VALLEY NATIONAL
PARK...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY.

WEST TO SOUTHWEST WINDS WILL INCREASE SUNDAY AS AN UNSEASONABLY
STRONG COLD FRONT APPROACHES THE AREA. WIND GUSTS AROUND 35 MPH
ARE EXPECTED MUCH OF THE DAY...ESPECIALLY OVER THE SOUTHERN HALF
OF THE PARK. DRIER AIR WILL ALSO BE MOVING INTO THE AREA WITH
MINIMUM RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT IN THE
AFTERNOON. WINDS WILL DECREASE LATER IN THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this fire weather watch went out at Aug 29, 10:00 AM PDT, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 29, 10:00 AM PDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT FRI AUG 29 2008

.SYNOPSIS...WEATHER CONDITIONS WILL REMAIN HOT TODAY UNDER THE
INFLUENCE OF A LARGE AREA OF HIGH PRESSURE. INCREASING MOISTURE
WILL LEAD TO SCATTERED THUNDERSTORMS SATURDAY AND SUNDAY.
THUNDERSTORM COVERAGE WILL DIMINISH FROM WEST TO EAST LATE SUNDAY AS
A STRONG PACIFIC COLD FRONT BRINGS SUBSTANTIALLY COOLER AIR AND
GUSTY WINDS TO THE REGION LABOR DAY THROUGH TUESDAY. &&
&&

.UPDATE...SATELLITE IMAGERY SHOWING HIGH LEVEL CLOUDS ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA SLOW TO DISSIPATE...WITH
ADDITIONAL CIRRUS OVER SOUTHERN CALIFORNIA AND SW ARIZONA EXPECTED
TO MOVE IN AS WELL IN SOUTH/SOUTHWEST UPPER LEVEL FLOW. HAVE UPDATED
GRIDS TO REFLECT THIS...IN ADDITION TO DECREASING DAYTIME MAX TEMPS
AND INCREASING AFTERNOON DEWPOINTS ACROSS SAN
BERNARDINO...CLARK...AND MOHAVE COUNTIES. NO UPDATES NEEDED FOR
SATURDAY/SUNDAY FORECAST WITH A VERY ACTIVE WEEKEND STILL
EXPECTED....AND ANTICIPATE ISSUING A FLASH FLOOD WATCH FOR SOUTH AND
EASTERN ZONES WITH THE AFTERNOON PACKAGE. FURTHER...AFTER A QUICK
LOOK THIS MORNING...HAIL LOOKS TO BE A THREAT IN ADDITION TO THE
PREVIOUSLY MENTIONED FLASH FLOOD THREAT. MODEL SOUNDINGS INDICATE
WBZ LEVELS AROUND 13KFT...HIGH CAPE VALUES...AND QUITE A BIT OF
MOISTURE IN HAIL GROWTH ZONES.
&&

.SHORT TERM...A LARGE CONVECTIVE COMPLEX PUSHED FROM SOUTHWEST
ARIZONA INTO NORTHERN BAJA OVERNIGHT. THE NORTHERN EDGE OF THE
CIRRUS SHIELD WAS OVER SOUTHERN MOHAVE COUNTY THIS MORNING AND IR
IMAGERY ALSO SHOWED HIGH CLOUDS ACROSS SOUTHEAST CALIFORNIA AND
WESTERN CLARK COUNTY THIS MORNING. 300-250 MB FLOW WILL CARRY HIGH
LEVEL MOISTURE TO THE NORTHEAST TODAY...BUT CLOUD COVER SHOULD BE
QUITE THIN OVER ALL BUT SOUTHERN MOHAVE AND SAN BERNARDINO COUNTIES.
THE 00Z/06Z GFS AND NAM GUIDANCE CONTINUE TO INDICATE HIGH TEMPS
THIS AFTERNOON WILL BE A DEGREE OR TWO LOWER THAN THURSDAY...BUT
STILL WELL ABOVE NORMAL. THE MAIN STORY WILL CONTINUE TO BE THE
RAPIDLY CHANGING WEATHER DURING THE WEEKEND. HIGH PRESSURE OVER
CENTRAL CALIFORNIA IS FORECAST TO SHIFT ACROSS NEVADA TOWARD THE
FOUR CORNERS TONIGHT THROUGH SATURDAY. ABUNDANT MOISTURE LURKING
ACROSS SOUTHERN ARIZONA WILL BE DRAWN INTO THE DEVELOPING SOUTHEAST
FLOW SATURDAY. AN EASTERLY WAVE MOVING WEST-NORTHWEST ALONG THE
ARIZONA/MEXICO BORDER SHOULD PROVIDE SOME BROAD ASCENT OVER THE
SOUTHERN HALF OF THE AREA SATURDAY AFTERNOON. A BROAD TROUGH
DROPPING FROM THE PACIFIC NORTHWEST INTO THE GREAT BASIN LATE
SATURDAY THROUGH SUNDAY WILL PROVIDE CONVERGENT FLOW OVER SOUTHERN
NEVADA AND NORTHWEST ARIZONA. THE GENERAL TRENDS ARE SIMILAR IN THE
LATEST GUIDANCE THOUGH THE NAM KEEPS DEEP MOISTURE OVER SOUTHEAST
NEVADA LONGER SUNDAY AFTERNOON. PREFER THE NAM SOLUTION THROUGH
SUNDAY AFTERNOON. HEAVY RAINFALL AND THE THREAT OF FLASH FLOODING
WILL BE THE MAIN PROBLEMS SATURDAY FROM FAR SOUTHERN NEVADA
SOUTHWARD. MORE IMPRESSIVE SHEER AND STEEPENING LAPSE RATES SUNDAY
WILL SUPPORT BETTER ORGANIZED STORMS...ESPECIALLY OVER SOUTHEAST
NEVADA FOR A TRANSITION TO A BETTER THREAT OF STRONG WINDS AND HAIL.
THE WESTERN EDGE OF THE MOISTURE BOUNDARY IS FORECAST TO PUSH EAST
OF THE AREA LATE SUNDAY NIGHT.

.LONG TERM...GET READY FOR A TASTE OF AUTUMN IN THE EXTENDED. BY
MONDAY AFTERNOON THE COLD FRONT ASSOCIATED WITH THE SYSTEM THAT
MOVES THROUGH SUNDAY NIGHT/MONDAY MORNING SHOULD HAVE CLEARED THE
CWFA AND SIGNIFICANTLY DRIER AND NOT AS WARM AIR SHOULD FILTER INTO
THE AREA ON THE BACKSIDE OF A CLOSED LOW ALOFT CENTERED SOMEWHERE
AROUND ELKO/SALT LAKE CITY. COLD ADVECTION SHOULD BE AT ITS GREATEST
MONDAY AFTERNOON...AS TEMPS ALOFT AND THICKNESSES PLUMMET AND GOOD
MIXING LOOKS TO TAKE PLACE. THIS SHOULD RESULT IN HIGH TEMPS THAT
AREA GOOD 5 TO 8 DEGREES LOWER THAN SUNDAY EVEN THOUGH WE SHOULD SEE
ABUNDANT SUNSHINE RETURN AS DRIER AIR WORKS ON IN. HIGH TEMPS MONDAY
WILL BE BELOW NORMAL ACROSS ALL OF THE AREA WITH THE GREATEST
DEPARTURES UP NORTH. BREEZY CONDITIONS SHOULD CONTINUE ACROSS
ESPECIALLY EASTERN PARTS OF THE AREA AS STRONGER WINDS IN THE MID
AND UPPER LEVELS STILL WORK DOWN TO THE SURFACE. WINDS WILL SHUT
DOWN BY MONDAY NIGHT AS THE JETSTREAK DEPARTS TO THE EAST ALONG WITH
THE ASSOCIATED TROUGH AXIS. MONDAY NIGHT SHOULD BE OUR COLDEST NIGHT
SINCE MID-JUNE AND IT LOOKS LIKE LAS VEGAS SHOULD SEE ITS FIRST LOW
IN THE 60S SINCE JUNE 12TH...BASED ON PROJECTIONS FOR MCCARRAN.

FOR TUESDAY AND BEYOND...SIGNIFICANTLY BETTER AGREEMENT IN THE
OPERATIONAL MODELS AND THE ENSEMBLES THIS MORNING IN THIS TIME
FRAME. TROUGHINESS LOOKS TO HANG ON IN THE NORTHWEST WHILE RIDGING
TAKES HOLD IN THE EASTERN CONUS THROUGHOUT THIS TIME PERIOD. DRY
NORTHWEST TO WEST FLOW ALOFT WILL ALLOW FOR ABUNDANT SUNSHINE DURING
THE DAY AND A CLEAR SKY AT NIGHT. TEMPS WILL TRY TO TRICKLE BACK
UPWARDS WITH A MODEST WARMING TREND. ANOTHER SYSTEM DIVES TOWARDS
IDAHO ON THURSDAY KEEPING THE LAS VEGAS CWFA IN A DRY CYCLONIC FLOW.
WHAT MAY WIND UP HAPPENING IS THAT TEMPS MAY WARM SOME AHEAD OF THIS
FEATURE...BUT THEN EVENTUALLY LOWER WITH TIME. THE CURRENT FORECAST
FOR NOW JUST HAS TEMPS EVENTUALLY STEADY TOWARDS THE END OF THE
PERIOD.
&&

.AVIATION...FOR MCCARRAN...VARIABLE WINDS WITH PERIODS OF EASTERLY
WINDS UNDER 10 KTS THIS MORNING AND THIS AFTERNOON...THEN WINDS
SHOULD BECOME SOUTHWEST AROUND 4Z SAT. A CLEAR SKY THIS MORNING WILL
GIVE WAY TO INCREASING HIGH CLOUDS AOA 25K FEET BY THIS AFTERNOON
WITH A MID LEVEL CLOUD DECK AOA 15K FEET ARRIVING BETWEEN 6Z AND 9Z
SAT. MONSOONAL MOISTURE WILL RETURN TO THE AREA SATURDAY ALLOWING
FOR THE POSSIBILITY OF A TSTM TO AFFECT THE AIRPORT...WITH SCT TSTMS
EXPECTED IN THE APPROACH CORRIDORS. THE CHANCES FOR TSTMS WILL
REMAIN INTO SUNDAY IN THE APPROACH CORRIDORS AS WELL AS AT THE
AIRPORT. DRIER CONDITIONS WILL RETURN SUNDAY NIGHT IN THE WAKE OF A
COLD FRONT PASSAGE.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...DEBRIS CLOUDS FROM A TSTM COMPLEX IN THE LOWER COLORADO
RIVER VALLEY WILL IMPACT SOUTHEASTERN SAN BERNARDINO COUNTY AS WELL
AS MOHAVE COUNTY EARLY THIS MORNING. ADDITIONAL MOISTURE ALOFT WILL
WORK INTO SOUTHERN PARTS OF THE AREA THIS AFTERNOON ALLOWING FOR A
SCT-BKN CLOUDS AOA 15K FEET BY THIS EVENING INTO TONIGHT. WINDS
SHOULD GENERALLY BE VARIABLE TO NORTHEAST THIS MORNING INTO EARLY
THIS AFTERNOON...THEN BEGIN TO TRANSITION TO A SOUTHERLY DIRECTION
AT MOST PLACES BY THIS EVENING AT SPEEDS OF 10 KTS OR LESS. WITH A
RETURN OF MONSOONAL MOISTURE TOMORROW...SCT TSTMS ARE EXPECTED
ACROSS MUCH OF THE AREA AND SHOULD CONTINUE ALONG OF AND AHEAD OF A
COLD FRONT THAT WILL MOVE THROUGH THE AREA SOMETIME SUNDAY AFTERNOON
INTO MONDAY MORNING. GUSTY WINDS ACROSS THE SIERRA AND FAVORED HIGH
TERRAIN OF THE SOUTHERN GREAT BASIN ARE ALSO EXPECTED SUNDAY INTO
MONDAY IN ASSOCIATION WITH THIS FRONT.
&&

.FIRE WX...A STRONG UPPER LEVEL TROUGH WILL SWING ACROSS THE AREA
SUNDAY AND MONDAY BRINGING GUSTY SOUTHWEST WINDS. THIS TROUGH WILL
BRING IN SIGNIFICANTLY DRIER AIR TO THE AREA BY LABOR DAY AND WINDS
LOOK TO BE GUSTY ESPECIALLY IN FAVORED SPOTS AHEAD OF AND ESPECIALLY
BEHIND THE PASSAGE OF THE TROUGH AXIS. THE MAIN CONCERN WILL BE
LOWERING RH VALUES AND GUSTS EXCEEDING 35 MPH ACROSS INYO/WESTERN
SAN BERNARDINO COUNTIES IN CALIFORNIA AND WEST CENTRAL NEVADA SUNDAY
AND MONDAY. SOUTHEAST NEVADA...NORTHWEST ARIZONA AND EASTERN SAN
BERNARDINO COUNTY SHOULD SEE SIGNIFICANT RAINFALL SATURDAY THROUGH
SUNDAY WHICH WILL REDUCE WIND RELATED CONCERNS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.

ADAIR/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 29, 6:33 AM PDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
633 AM PDT FRI AUG 29 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-300700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
633 AM PDT FRI AUG 29 2008 /633 AM MST FRI AUG 29 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. THE VALLEYS AND
DESERTS WILL CONTINUE TO SEE AFTERNOON TEMPERATURES SEVERAL
DEGREES ABOVE NORMAL. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER
SOUTHERN MOHAVE COUNTY THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE
40.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MAJOR CHANGE IN THE WEATHER WILL OCCUR BEGINNING SATURDAY AS
MONSOONAL MOISTURE STREAMS INTO MUCH OF THE REGION AHEAD OF A
LOW PRESSURE SYSTEM SWINGING INTO THE PACIFIC NORTHWEST. THIS
SYSTEM WILL SLOWLY DIVE INTO THE SOUTHERN GREAT BASIN SUNDAY
THROUGH LABOR DAY. SCATTERED THUNDERSTORMS WILL DEVELOP SATURDAY
AFTERNOON AND WILL LIKELY CONTINUE THROUGH THE NIGHT...ESPECIALLY
OVER SOUTHEAST NEVADA...NORTHWEST ARIZONA AND EASTERN SAN
BERNARDINO COUNTY. HEAVY RAIN WILL BE POSSIBLE WITH STORMS
SATURDAY LEADING TO AN ELEVATED THREAT OF FLASH FLOODING.
SOME THUNDERSTORMS COULD BECOME WELL ORGANIZED SUNDAY AS
INCREASING WINDS COLLIDE WITH DEEP MOISTURE. THIS WILL FOCUS
THUNDERSTORMS MAINLY OVER SOUTHEAST NEVADA...NORTHWEST ARIZONA AND
EASTERN SAN BERNARDINO COUNTY. THE MAIN HAZARDOUS WEATHER WILL
THEN CHANGE TO STRONG WINDS AND HAIL...ALTHOUGH HEAVY RAIN WILL
STILL BE POSSIBLE WITH SOME STORMS. MOISTURE WILL PUSH EAST OF THE
REGION SUNDAY NIGHT AS COOL DRY AIR AND GUSTY WINDS SPREAD IN BY
LABOR DAY. TEMPERATURES WILL DROP 15 TO 20 DEGREES BETWEEN
SATURDAY AND LABOR DAY. THE REST OF THE WEEK WILL REMAIN DRY WITH
TEMPERATURES GRADUALLY CLIMBING BACK TO NORMAL.

.SPOTTER INFORMATION STATEMENT...SKYWARN ACTIVATION WILL NOT BE
NEEDED TODAY...BUT IS POSSIBLE SATURDAY AND SUNDAY OVER SOUTHERN
NEVADA AND NORTHWEST ARIZONA. WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS THIS WEEKEND ACCORDING TO
STANDARD OPERATING PROCEDURES.

ADAIR

In the hours before

Local storm report, Aug 29, 9:47 AM PDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
947 AM PDT FRI AUG 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      4 S MOHAVE VALLEY       34.87N 114.58W
08/25/2008                   MOHAVE             AZ   FIRE DEPT/RESCUE

            THE QUAIL RUN SUBDIVISION OF MOHAVE VALLEY WAS FLOODED
            OUT FROM HEAVY RAINS. SEVERAL STREETS IN THE NEIGHBORHOOD
            WERE UNDER WATER AND RESIDENCE HOMES HAD TO BE SANDBAGGED
            TO PREVENT RISING WATERS FROM ENTERING THE HOUSES.

&&

81

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:15 PM PDTFlash Flood WatchVEFClark, Lincoln31 hr

Nearby

Fire Weather Watches in Nevada, 2008Fire Weather Watches in California, 2008Every fire weather watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.